Hail, White
- When
- June 2, 12:25 PM EST to 12:30 PM EST
- Where
- White County, 0.37 mi NW of Sautee
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.684, -83.674
A COOP observer in Sautee reported quarter sized hail.
S. combined with moderate instability during the afternoon and evening hours of the 2nd and 3rd to produce severe thunderstorms with damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
A stationary frontal boundary across North Georgia associated with a slow moving upper-level low over the southeastern U.S. combined with moderate instability during the afternoon and evening hours of the 2nd and 3rd to produce severe thunderstorms with damaging winds and large hail. A slow moving severe thunderstorm over North Central Georgia produced isolated flash flooding the evening of the 2nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 2, 10:48 AM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1148 AM EDT TUE JUN 2 2015 .UPDATE... TEMPERATURES ON TRACK...HAVE MADE MINOR TWEAKS TO POP/WEATHER GRIDS BASED UPON LATEST TRENDS OTHERWISE FORECAST LOOKS GOOD. && .PREV DISCUSSION... /ISSUED 422 AM EDT TUE JUN 2 2015/ SHORT TERM /TODAY THROUGH WEDNESDAY/... MODELS CONSISTENT WITH DRIFTING AN UPPER LOW PRESSURE SYSTEM TO THE SOUTHERN APPALACHIANS OF THE CAROLINAS THROUGH WEDNESDAY. THE DEEPEST MOISTURE IS SHIFTING EAST OF THE AREA BUT STILL PLENTY OF REMAINING MOISTURE TO GENERATE MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH THE HIGHEST POPS NOW SHIFTED TO THE ERN CWA. A NEARLY STATIONARY COLD FRONT OVER N GA DRIFTS TO CENTRAL TO S GA THROUGH WEDNESDAY. THINK THERE WILL BE A MORE DIURNAL TENDENCY TO THE CONVECTION THIS PERIOD. HIGHEST POPS 60-70 PERCENT OVER THE E TO 30-50 PERCENT OVER THE WEST TODAY AND SHOULD DIMINISH QUICKLY TONIGHT BUT POSSIBLY LINGERING OVER THE FAR ERN COUNTIES. HIGHEST POPS WILL AGAIN BE OVER THE ERN COUNTIES ON WEDNESDAY. WITH THE SLOW MOVEMENT OF THE UPPER SYSTEM...SPC HAS THE ENTIRE CWA IN A MARGINAL RISK AREA FOR SEVERE THUNDERSTORMS TODAY AND ALL BUT SOME OF THE NORTHERN COUNTIES IN A MARGINAL RISK AREA FOR WEDNESDAY. THE MAIN THREAT WILL BE DAMAGING WINDS. LOCALLY HEAVY RAIN STILL POSSIBLE BUT LESS SO THAN THE PAST 2 DAYS. FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY BELOW NORMAL TODAY AND WEDNESDAY. FORECAST LOW TEMPERATURES ARE RUNNING NEAR NORMAL TONIGHT. BDL LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... GFS/ECMWF IN PRETTY CLOSE AGREEMENT WITH THE POSITION OF THE UPPER TOUGH AS IT MOVES OFF THE EAST COAST. THE PROBLEM THE MODELS HAVE IS WITH TIMING OF THE SHORT WAVES MOVING DOWN THE NORTHWEST FLOW THAT SETS UP BEHIND THE TROUGH. FOR THIS REASON HAVE GONE WITH BROAD BRUSHING POPS EACH DAY. 17 AVIATION... /ISSUED 706 AM EDT TUE JUN 2 2015/ 12Z UPDATE... A MIXED BAG OF IFR-VFR CONDITIONS WILL BECOME VFR CU CEILINGS DURING DAY. SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP AND FAVOR THE EAST SIDE OF THE AREA SLIGHTLY. SURFACE WINDS MAINLY WNW LESS THAN 10 KTS. WILL NEED TO WATCH FOR IFR-MVFR CONDITIONS LATE TONIGHT DUE TO FOG. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE FOR WIND DIRECTION/SPEED AND VSBYS TODAY. LOW CONFIDENCE FOR CEILINGS AND IMPACTS FROM THUNDERSTORMS. BDL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 83 62 82 63 / 60 40 50 30 ATLANTA 81 64 82 65 / 50 30 40 20 BLAIRSVILLE 76 56 75 60 / 60 40 60 30 CARTERSVILLE 81 60 82 62 / 50 30 30 20 COLUMBUS 85 65 86 68 / 50 30 30 20 GAINESVILLE 80 62 79 63 / 60 30 40 30 MACON 86 63 86 65 / 60 40 50 30 ROME 81 60 82 63 / 30 30 30 20 PEACHTREE CITY 82 61 83 62 / 50 30 30 20 VIDALIA 85 67 85 68 / 70 60 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL AVIATION...
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 421 AM EDT TUE JUN 2 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030830- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 421 AM EDT TUE JUN 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. THE UPPER LEVEL LOW OVER EASTERN TENNESSEE WILL REMAIN NEARLY STATIONARY AIDING IN INCREASING INSTABILITIES THIS AFTERNOON AND EVENING. THIS WILL ALLOW A FEW STORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN IS ALSO POSSIBLE WHICH COULD CAUSE BRIEF MINOR FLOODING OF STREAMS AND SMALL CREAKS AS WELL AS LOW LYING AREAS ON ROADS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS ON WEDNESDAY COULD BE SEVERE AS THE UPPER LOW REMAINS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The Greer radar (KGSP), 135 km away, was scanning. The volume nearest the first event began at 17:24 UTC.
8 hail, 4 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A COOP observer in Sautee reported quarter sized hail.
The public reported that dime to quarter sized hail fell for 5 minutes at the BP gas station in Chatsworth. Several cars had to pull in under the awning to avoid the hail.
The Murray County emergency manager reported a few streams and drainage branches on the westside of Chatsworth had overflowed their banks and a few roads were under water 6 to 8 inches deep. Weather radars estimated 3 to 4 inches of rain occurred in less than 90 minutes.
The public reported that dime to quarter sized hail fell in Jeffersonville.
The Twiggs County Emergency Manager reported numerous trees down blocking from near Durham Mill road and U.S. Hwy 80 northwest of Jeffersonville to near the KJGX radar site south of Jeffersonville.
A report of quarter sized hail 2 miles west of Palmetto was received on social media.
An off-duty NWS employee reported several trees blown down in the vicinity of Tommy Lee Cook road and Cainbridge Park drive.
The Coweta County Emergency Manager reported quarter sized hail in Newnan.
A report of dime to golf ball sized hail at I-85 and Bullsboro drive in Newnan was received on social media.
The public reported quarter sized hail west of Sharpsburg.
The Morgan County 911 center reported numerous trees down along I-20 in the vicinity of mile marker 125. Traffic was backed up along the interstate for well over an hour.
A clerk at the Sautee Inn Bed and Breakfast in Sautee reported dime to quarter sized hail.
The Oglethorpe County Emergency Manager reported numerous trees down from around Stephens to the Sandy Cross area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584441, 584423, 573007, 584424, 584425, 584426, 584427, 584431, 584433, 584434, 584436, 584437, 584438.